MAUDE Adverse Event Report: MEDTRONIC NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC NEUROVASCULAR PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a pipeline flex device did not open during a procedure.The patient was undergoing flow diversion of a small unruptured saccular posterior communicating aneurysm that was previously coiled and recurred.Vessel tortuosity was described as severe.It was reported that while attempting to deploy the device the distal end of the device would not open.The physician decided to remove the device and use another.The pipeline resheathed and removed with the microcatheter.There were not any patient symptoms or complications associated with this event.No images available for review.Yes, dapt (dual antiplatelet treatment) was administered.The pru lever was 68.The angiographic result was very good post procedure.No patient injury was reported.The pipeline and any accessory devices were prepared as indicated in the ifu.The pipeline was positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.There was not any additional steps or other devices required to open the pipeline.Terumo 8fr, neuron max, phenom 27.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8142510
Report Number2029214-2018-01032
Device Sequence Number19069988
Product Code OUT
UDI-Device Identifier00847536016057
UDI-Public00847536016057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberPED-425-10
Device Catalogue NumberPED-425-10
Device Lot NumberA678863
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1